Alert archive / California / Wind Advisories in 2006
Wind Advisory 25, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 12, 2006, 7:58 AM PST for Siskiyou County, California. It took effect at Nov 12, 2006, 6:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 7:58 AM PST (15:58 UTC)
- In effect from
- Nov 12, 2006, 6:00 PM PST
- Expired
- Nov 13, 2006, 2:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 121558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 758 AM PST SUN NOV 12 2006 ORZ021-022-130000- /O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 758 AM PST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS IT MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE SUNDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO 30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. $$ CAZ081-130000- /O.NEW.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 758 AM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS EVENING...ESPECIALLY IN THE VICINITY OF WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
4 follow-up statements
000 WWUS76 KMFR 122221 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PST SUN NOV 12 2006 ORZ021-022-130800- /O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 221 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... A DEVELOPING SURFACE LOW OFF THE OREGON COAST WILL PRODUCE STRONG WINDS TONIGHT. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG THE COAST EARLY THIS EVENING THEN INCREASE FURTHER TO 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND SUNSET. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. $$ CAZ081-130900- /O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 221 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY... AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT TONIGHT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS EVENING...ESPECIALLY IN THE VICINITY OF WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
000 WWUS76 KMFR 130121 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 521 PM PST SUN NOV 12 2006 ORZ021-022-130800- /O.EXT.KMFR.HW.W.0022.061113T0121Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 521 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SOUTH WINDS 40 TO 60 MPH GUSTING TO 80 MPH WILL PERSIST UNTIL AROUND MIDNIGHT TONIGHT. WINDS WILL THEN BECOME SOUTHWEST AND DIMINISH TO 20 TO 30 MPH. $$ CAZ081-130800- /O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 521 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. SOUTH WINDS 30 TO 40 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE EARLY MORNING HOURS MONDAY AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 130753 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1153 PM PST SUN NOV 12 2006 ORZ021-022-130900- /O.EXP.KMFR.HW.W.0022.000000T0000Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1153 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. $$ CAZ081-131000- /O.EXT.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1153 PM PST SUN NOV 12 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. SOUTH WINDS 30 TO 35 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE EARLY MORNING HOURS AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS76 KMFR 130953 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 153 AM PST MON NOV 13 2006 CAZ081-131100- /O.EXP.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 153 AM PST MON NOV 13 2006 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. WINDS HAVE DECREASED TO LESS THAN 20 MPH WITH OCCASIONAL HIGHER GUSTS. WINDS WILL CONTINUE TO DECREASE THROUGH THE MORNING. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:30 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 12, 2:30 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST SUN NOV 12 2006
.SHORT TERM...A WARM FRONT IS APPROACHING 130W AND WILL MOVE ONSHORE
LATE THIS AFTERNOON. RAIN IS EXPECTED TO SPREAD TO THE COAST BY MID
AFTERNOON THEN FURTHER INLAND BY EARLY EVENING. I LIKE THE WAY THE
GFS IS HANDLING THE DEVELOPMENT OF THE SURFACE LOW BETWEEN
140W-150W. THE LOW WILL CONTINUE TO DEEPEN AND MOVE TO ABOUT 300
MILES OFF THE NORTH OREGON COAST BY 4PM THEN PEAKS AT AROUND 983MB
JUST TO THE NORTHWEST OF ASTORIA BY 10PM SUNDAY NIGHT. WINDS AT
925MB INCREASE TO 65KT JUST OFF THE COAST BY 4PM SO WILL UPGRADE THE
HIGH WIND WATCH TO A WARNING FOR THE COAST FROM 6PM TO MIDNIGHT. THE
COLD FRONT WILL MAKE ITS WAY THROUGH MOST OF THE REGION MONDAY
MORNING. SNOW LEVELS RISE TO ABOVE PASS LEVEL LATE SUNDAY NIGHT AND
MONDAY AND REALLY DONT COME BACK DOWN TO BELOW PASS LEVEL UNTIL
LATE MONDAY NIGHT AND TUESDAY. TUESDAY STILL LOOKS LIKE A PRETTY
QUIET DAY IN BETWEEN SYSTEMS.
.LONG TERM...UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. A
FAIRLY DEEP CLOSED LOW WILL REMAIN IN THE GULF OF ALASKA WITH A
MOIST WESTERLY FLOW OVER THE REGION.
&&
.AVIATION...COASTAL AREAS...GENERALLY VFR CONDITIONS THIS MORNING
BECOMING MVFR BY LATE AFTERNOON AND EVENING AS RAIN SPREADS INLAND.
INLAND AREAS...LOCAL AREAS OF IFR CONDITIONS IN THE VALLEYS THIS
MORNING OTHERWISE VFR TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING COAST FROM 6PM SUNDAY EVENING THROUGH
MIDNIGHT.
SMALL CRAFT ADVISORY FOR SEAS FLORENCE OR TO OR/CA
BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR SEAS OR/CA BORDER TO PT ST GEORGE
0-60 NM.
&&
HOLTZHazardous weather outlook, Nov 11, 1:37 PM PST, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PST SAT NOV 11 2006 ORZ021-022-121400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 137 PM PST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WITH THE NEXT FRONTAL SYSTEM APPROACHING THE COAST LATE SUNDAY AFTERNOON. THERE IS A POTENTIAL FOR STRONG WINDS SUNDAY EVENING THROUGH MONDAY MORNING WHICH PROMPTS A WIND WATCH...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.